Results 1 to 6 of 6

Thread: Prednisone dose long term

  1. #1
    Join Date
    Feb 2009
    Location
    San Jose
    Posts
    156
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default Prednisone dose long term

    According to doctor that 7.5mg of prednisone is fine for me take long term. Since I cannot go below that dose. I tried going below that dose but I would start to have problems. What is everyone's take on this??
    Last edited by ssingh; 04-11-2009 at 02:45 PM.

  2. #2
    Join Date
    Mar 2009
    Location
    Lake Forest, CA
    Posts
    121
    Blog Entries
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    it is my understanding that long-term use of prednisone, even at a low dose, can be harmful. what kinds of problems do you have when you try to go below that? have you tried decreasing at increments of just .5mg? are you on any other medications?
    23 year old clinical psychology grad student with lupus (SLE) and nephritis
    Medications: CellCept, Plaquenil, Prednisone, Lisinopril, Lipitor, OsCal+D

  3. #3
    Join Date
    Feb 2009
    Location
    San Jose
    Posts
    156
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    When i go below 7.5mg my joints start to get tender, Fatiuge, Malar Rash, generally not feeling good, tired, no energy . I have always tried to below 7.5 but never succeeded. May been on it for last 12 years my adernal glands are now depended on it. I have sister has lupus too.
    Medications> Prednisone 7.5mg, Cellcept 1500, Plaqumil 400mg, Thyroid medication 5mcg, Lavaza (Prescription Fish oil 4000mg other multivitamins and stuff..

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,751
    Blog Entries
    10
    Thanks
    1,610
    Thanked 927 Times in 590 Posts

    Default

    My friend has been on 7.5 mg of Prednisone for 15 years now. Like you, she cannot go below that dose..so this dose is her maintenance dose. As of yet, she has developed no serious complications due to her long-term use. So, I guess it really depends on the biological make-up of each person how they respond to drugs.
    I do hope that your maintenance dose keeps you feeling relatively normal and that it causes you no serious side effects!

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  5. #5
    Join Date
    Mar 2009
    Location
    Lake Forest, CA
    Posts
    121
    Blog Entries
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    when you decrease your dosage, do you give your body time to recoup before giving up and going back up in dose? i notice slight pains when i decrease the prednisone, but it goes away after a few days when my body can adjust. during the adjustment period i just enjoy my time on vicodin, lol.
    23 year old clinical psychology grad student with lupus (SLE) and nephritis
    Medications: CellCept, Plaquenil, Prednisone, Lisinopril, Lipitor, OsCal+D

  6. #6
    Join Date
    Mar 2009
    Location
    Lebanon, Pa.
    Posts
    802
    Blog Entries
    4
    Thanks
    26
    Thanked 82 Times in 57 Posts

    Default

    Quote Originally Posted by ssingh View Post
    According to doctor that 7.5mg of prednisone is fine for me take long term. Since I cannot go below that dose. I tried going below that dose but I would start to have problems. What is everyone's take on this??
    I have been on prednisone for a year and a half and the dosage has changed from time to time but now i am on 7mg and 125mg of immuran and 100mg of plaquenil and i still have symptoms. Bonita

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •